Alert archive / Oregon / River Flood Warnings in 2015

River Flood Warning 13, NWS Medford, OR

December 13, 2015Douglas County, Oregon

NWS Medford, OR issued this river flood warning at Dec 13, 2015, 1:53 AM PST for Douglas County, Oregon. It took effect at Dec 13, 2015, 2:54 AM PST. It was in force for 15 hr.

The area

The outline as issued.

The facts

Issued
Dec 13, 2015, 1:53 AM PST (09:53 UTC)
In effect from
Dec 13, 2015, 2:54 AM PST
Expired
Dec 13, 2015, 6:10 PM PST
In force
15 hr
Issued by
NWS Medford, OR
Area
Storm-based polygon
Flood severity
Minor

County Douglas County, OR

The radar

The Medford radar (KMAX), 133 km from the middle of the area, began a volume at 09:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Deer Creek at Roseburg (DEEO3).

Action stage
8 ft
Minor stage
10 ft
Moderate stage
13 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

212 
WGUS46 KMFR 130953
FLWMFR
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MEDFORD OR
153 AM PST SUN DEC 13 2015

...The National Weather Service in Medford has issued a Flood Warning
for the following rivers in Oregon...

  Deer Creek at Roseburg affecting Douglas County...


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded areas or roads. The water may be too 
deep or there may be unseen damage to the roadway. 

For the latest river stages and forecasts, visit our web page at
www.weather.gov/medford or listen to noaa weather radio.

&&

ORC019-131553-
/O.NEW.KMFR.FL.W.0013.151213T1146Z-151214T0210Z/
/DEEO3.1.ER.151213T1146Z.151213T1200Z.151213T1410Z.NO/
153 AM PST SUN DEC 13 2015

The National Weather Service in Medford has issued a 

* Flood Warning for 
  the Deer Creek at Roseburg.
* until this evening.
* At 12:00 AM Sunday the stage was 8.6 feet. 
* Flood Stage is 10.0 feet. 
* Minor flooding is forecast. 
  The river is forecast to rise above flood stage early 
  this morning and peak at around 10.1 feet then 
  lower later today.
* Impact...At 10.0 feet...Low-lying agricultural flooding is 
  occurring. Residential flooding begins at this point.
* Flood History...This crest compares to a previous crest of 10.4 feet
  on Dec 2 2012.

&&

LAT...LON 4320 12324 4321 12317 4322 12325 4322 12334 4321 12334     

$$
3 follow-up statements
159 
WGUS86 KMFR 131107
FLSMFR
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEDFORD OR
307 AM PST SUN DEC 13 2015

...The Flood Warning continues for the following rivers in Oregon...

  Deer Creek at Roseburg affecting Douglas County...
  South Umpqua River at Tiller affecting Douglas County...

...The Flood Warning continues for the following rivers in Oregon...

  Rogue River near Agness affecting Curry County...
  Coquille River at Coquille affecting Coos County...
  North Fork Coquille River near Myrtle Point affecting Coos 
  County...
  South Fork Coquille River at Myrtle Point affecting Coos County...
  Elk Creek near Drain affecting Douglas County...


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded areas or roads. The water may be too 
deep or there may be unseen damage to the roadway. 

For the latest river stages and forecasts, visit our web page at
www.weather.gov/medford or listen to noaa weather radio.

&&

ORC011-131707-
/O.CON.KMFR.FL.W.0007.000000T0000Z-151220T0107Z/
/COQO3.3.ER.151211T1019Z.151214T0800Z.151219T1307Z.NR/
307 AM PST SUN DEC 13 2015

The Flood Warning continues for
  the Coquille River at Coquille.
* At  2:30 AM Sunday the stage was 23.1 feet. 
* Flood Stage is 21.0 feet. 
* Moderate flooding is occurring and Major flooding is forecast.
* The flooding is forecast to become major late this morning and
  rise to a maximum stage of 26.5 feet on this evening. The
  river is forecast to subside very slowly and remain above
  flood stage into the end of the week.
* Impact...At 27.0 feet...Expect widespread damage to homes farms and 
  roads in the Coquille River floodplain.
* Flood History...This crest compares to a previous crest of 24.8 feet
  on Mar 22 2012.

&&

LAT...LON 4312 12442 4307 12416 4310 12412 4323 12422 4316 12441     

$$

ORC011-131707-
/O.CON.KMFR.FL.W.0008.000000T0000Z-151215T0200Z/
/MYPO3.3.ER.151213T1036Z.151213T1800Z.151214T1400Z.NO/
307 AM PST SUN DEC 13 2015

The Flood Warning continues for
  the South Fork Coquille River at Myrtle Point.
* At  2:15 AM Sunday the stage was 32.3 feet. 
* Flood Stage is 33.0 feet. 
* Major flooding is forecast.
* The river is forecast to reach flood stage early this morning then
  peak above major flooding late this morning at 38.8 feet. 
  The river is forecast to remain above flood stage into early Monday morning.
* Impact...At 37.0 feet...Extensive road and farmland flooding occurs upstream 
  and downstream of Myrtle Point. Some residents of low lying areas in the 
  vicinity of Myrtle Point may be threatened. 
* Impact...At 40.0 feet...Extensive and widespread flooding along and 
  near the South Fork Coquille Rriver can be expected along with 
  damage to houses farms and roads.
* Flood History...This crest compares to a previous crest of 37.5 feet
  on Dec 22 2014.

&&

LAT...LON 4293 12417 4287 12406 4302 12408 4308 12414 4307 12417     

$$

ORC015-131707-
/O.CON.KMFR.FL.W.0010.151213T1928Z-151215T0100Z/
/AGNO3.1.ER.151213T1928Z.151214T0000Z.151214T1300Z.NO/
307 AM PST SUN DEC 13 2015

The Flood Warning continues for
  the Rogue River near Agness.
* from this morning to Monday afternoon.
* At  2:30 AM Sunday the stage was 10.9 feet. 
* Flood Stage is 17.0 feet. 
* Minor flooding is forecast.
* The river is forecast to rise above flood stage this afternoon and 
  reach a maximum stage of 18.5 feet early this evening. The 
  river is forecast to remain above flood stage through Sunday night.
* Impact...At 17.0 feet...River rises to this stage or above may 
  affect recreation interests along the Rogue River at and below 
  Agness, Oregon. Sudden river rises of a few feet may also affect 
  home and business owners with boat docks on the river.
* Flood History...This crest compares to a previous crest of 17.5 feet
  on Dec 6 2012.

&&

LAT...LON 4274 12390 4246 12442 4237 12442 4261 12385 4274 12375     

$$

ORC011-131707-
/O.CON.KMFR.FL.W.0009.151213T1831Z-151214T1752Z/
/MYNO3.1.ER.151213T1831Z.151214T0000Z.151214T0552Z.NO/
307 AM PST SUN DEC 13 2015

The Flood Warning continues for
  the North Fork Coquille River near Myrtle Point.
* from this morning to Monday morning.
* At  2:45 AM Sunday the stage was 31.4 feet. 
* Flood Stage is 35.0 feet. 
* Minor flooding is forecast.
* The river is forecast to peak at 35.5 feet this afternoon. The river is
  forecast to remain above flood stage into this evening.
* Impact...At 35.0 feet...Expect widespread pasture and agricultural 
  flooding. Moderate bank erosion along the North Fork Coquille River
  and its tributaries can also be expected.
* Flood History...This crest compares to a previous crest of 35.8 feet
  on Jan 20 2012.

&&

LAT...LON 4308 12414 4306 12412 4307 12406 4314 12397 4312 12408     

$$

ORC019-131707-
/O.EXT.KMFR.FL.W.0013.151213T1054Z-151214T0210Z/
/DEEO3.1.ER.151213T0919Z.151213T1000Z.151213T1410Z.NO/
307 AM PST SUN DEC 13 2015

The Flood Warning continues for
  the Deer Creek at Roseburg.
* until this evening.
* At  2:00 AM Sunday the stage was 10.6 feet. 
* Flood Stage is 10.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below Flood Stage  
  late this morning.
* Impact...At 10.0 feet...Low-lying agricultural flooding is 
  occurring. Residential flooding begins at this point.
* Flood History...This crest compares to a previous crest of 10.4 feet
  on Dec 2 2012.

&&

LAT...LON 4320 12324 4321 12317 4322 12325 4322 12334 4321 12334     

$$

ORC019-131707-
/O.CON.KMFR.FL.W.0012.151213T1703Z-151214T0707Z/
/ECDO3.1.ER.151213T1703Z.151213T1800Z.151213T1907Z.NO/
307 AM PST SUN DEC 13 2015

The Flood Warning continues for
  the Elk Creek near Drain.
* from this morning to this evening.
* Flood Stage is 16.0 feet. 
* Forecast...The river is forecast to have a maximum value of 16.5 
  feet late this morning.
* Impact...At 16.5 feet...Homes in the city of drain begin to flood.
* Flood History...This crest compares to a previous crest of 15.5 feet
  on Mar 22 2012.

&&

LAT...LON 4364 12331 4361 12329 4361 12327 4367 12331 4366 12336     

$$

ORC019-131707-
/O.EXT.KMFR.FL.W.0014.151213T1150Z-151214T0031Z/
/TILO3.1.ER.151213T1150Z.151213T1200Z.151213T1231Z.NO/
307 AM PST SUN DEC 13 2015

The Flood Warning continues for
  the South Umpqua River at Tiller.
* until this afternoon.
* At  2:30 AM Sunday the stage was 16.9 feet. 
* Flood Stage is 18.0 feet. 
* Minor flooding is forecast.
* The river is forecast to rise above flood stage early 
  this morning and peak at around 18.1 feet then 
  lower later today.
* Flood History...This crest compares to a previous crest of 18.1 feet
  on Dec 21 2014.

&&

LAT...LON 4297 12331 4293 12334 4290 12291 4303 12279 4295 12298 

$$
357 
WGUS86 KMFR 131309
FLSMFR
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEDFORD OR
509 AM PST SUN DEC 13 2015

...The Flood Warning is cancelled for the following rivers in 
Oregon...

  South Umpqua River at Tiller affecting Douglas County...

...The Flood Warning continues for the following rivers in Oregon...

  Rogue River near Agness affecting Curry County...
  Coquille River at Coquille affecting Coos County...
  North Fork Coquille River near Myrtle Point affecting Coos County...
  South Fork Coquille River at Myrtle Point affecting Coos County...
  Deer Creek at Roseburg affecting Douglas County...

...The Flood Warning continues for the following rivers in Oregon...

  Elk Creek near Drain affecting Douglas County...


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded areas or roads. The water may be too 
deep or there may be unseen damage to the roadway. 

For the latest river stages and forecasts, visit our web page at
www.weather.gov/medford or listen to noaa weather radio.

&&

ORC011-131909-
/O.EXT.KMFR.FL.W.0007.000000T0000Z-151219T1746Z/
/COQO3.3.ER.151211T1019Z.151214T0700Z.151219T0546Z.NR/
509 AM PST SUN DEC 13 2015

The Flood Warning continues for
  the Coquille River at Coquille.
* At  4:30 AM Sunday the stage was 23.3 feet. 
* Flood Stage is 21.0 feet. 
* Moderate flooding is occurring and Major flooding is forecast.
* The flooding is forecast to become major late this morning and
  rise to a maximum stage of 25.5 feet on this evening and tonight. 
  The river is forecast to subside very slowly and remain above
  flood stage into the end of the week.
* Impact...At 25.0 feet...Some homes are flooded along and near the 
  Coquille River. Roads are flooded in spots in low-lying areas near 
  the Coquille River.
* Flood History...This crest compares to a previous crest of 23.6 feet
  on Feb 8 2015.

&&

LAT...LON 4312 12442 4307 12416 4310 12412 4323 12422 4316 12441     

$$

ORC011-131909-
/O.EXT.KMFR.FL.W.0008.000000T0000Z-151214T2202Z/
/MYPO3.2.ER.151213T1139Z.151214T0000Z.151214T1002Z.NO/
509 AM PST SUN DEC 13 2015

The Flood Warning continues for
  the South Fork Coquille River at Myrtle Point.
* At  4:15 AM Sunday the stage was 33.2 feet. 
* Flood Stage is 33.0 feet. 
* Minor flooding is occurring and Moderate flooding is forecast.
* The river is forecast to rise to moderate flooding late this
  morning and peak near 36.5 feet late this afternoon. The river
  will remain above flood stage through tonight.
* Impact...At 35.0 feet...Expect flooding along some sections of 
  Highway 42 downstream from Myrtle Point and along the highway to 
  Powers. Widespread flooding of agricultural land can be expected.
* Impact...At 37.0 feet...Extensive road and farmland flooding occurs upstream 
  and downstream of Myrtle Point. Some residents of low lying areas in the 
  vicinity of Myrtle Point may be threatened. 
* Flood History...This crest compares to a previous crest of 34.4 feet
  on Feb 7 2015.

&&

LAT...LON 4293 12417 4287 12406 4302 12408 4308 12414 4307 12417     

$$

ORC015-131909-
/O.EXT.KMFR.FL.W.0010.151213T2036Z-151215T0344Z/
/AGNO3.1.ER.151213T2036Z.151214T0600Z.151214T1544Z.NO/
509 AM PST SUN DEC 13 2015

The Flood Warning continues for
  the Rogue River near Agness.
* from this afternoon to Monday evening.
* At  4:30 AM Sunday the stage was 11.4 feet. 
* Flood Stage is 17.0 feet. 
* Minor flooding is forecast.
* The river is forecast to rise above flood stage this afternoon and 
  reach a maximum stage of 19.3 feet this evening. The 
  river is forecast to remain above flood stage through early 
  Monday morning. 
* Impact...At 17.0 feet...River rises to this stage or above may 
  affect recreation interests along the Rogue River at and below 
  Agness, Oregon. Sudden river rises of a few feet may also affect 
  home and business owners with boat docks on the river.
* Flood History...This crest compares to a previous crest of 17.5 feet
  on Dec 6 2012.

&&

LAT...LON 4274 12390 4246 12442 4237 12442 4261 12385 4274 12375     

$$

ORC011-131909-
/O.EXT.KMFR.FL.W.0009.151213T2325Z-151214T1226Z/
/MYNO3.1.ER.151213T2325Z.151214T0000Z.151214T0026Z.NO/
509 AM PST SUN DEC 13 2015

The Flood Warning continues for
  the North Fork Coquille River near Myrtle Point.
* from this afternoon to late tonight.
* At  4:45 AM Sunday the stage was 32.3 feet. 
* Flood Stage is 35.0 feet. 
* Minor flooding is forecast.
* The river is forecast to peak at 35.1 feet this afternoon. The river
  is expected to subside below flood stage this evening. 
* Impact...At 35.0 feet...Expect widespread pasture and agricultural 
  flooding. Moderate bank erosion along the North Fork Coquille River
  and its tributaries can also be expected.
* Flood History...This crest compares to a previous crest of 35.8 feet
  on Jan 20 2012.

&&

LAT...LON 4308 12414 4306 12412 4307 12406 4314 12397 4312 12408     

$$

ORC019-131909-
/O.EXT.KMFR.FL.W.0013.000000T0000Z-151214T1052Z/
/DEEO3.1.ER.151213T0919Z.151213T1200Z.151213T2252Z.NO/
509 AM PST SUN DEC 13 2015

The Flood Warning continues for
  the Deer Creek at Roseburg.
* At  4:00 AM Sunday the stage was 12.6 feet. 
* Flood Stage is 10.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will peak this mornig around 13.1 feet early
  this morning then subside and fall below Flood Stage late
  this afternoon.
* Impact...At 12.0 feet...Widespread flooding of structures and 
  farmland is occurring.
* Flood History...This crest compares to a previous crest of 11.4 feet
  on Mar 22 2012.

&&

LAT...LON 4320 12324 4321 12317 4322 12325 4322 12334 4321 12334     

$$

ORC019-131909-
/O.CON.KMFR.FL.W.0012.000000T0000Z-151214T0707Z/
/ECDO3.1.ER.000000T0000Z.151213T1800Z.151213T1907Z.NO/
509 AM PST SUN DEC 13 2015

The Flood Warning continues for
  the Elk Creek near Drain.
* Flood Stage is 16.0 feet. 
* Forecast...The river is forecast to have a maximum value of 16.5 
  feet late this morning then lower below flood stage this afternoon.
* Impact...At 16.5 feet...Homes in the city of drain begin to flood.
* Flood History...This crest compares to a previous crest of 15.5 feet
  on Mar 22 2012.

&&

LAT...LON 4364 12331 4361 12329 4361 12327 4367 12331 4366 12336     

$$

ORC019-131339-
/O.CAN.KMFR.FL.W.0014.000000T0000Z-151214T0031Z/
/TILO3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
509 AM PST SUN DEC 13 2015

The Flood Warning is cancelled for
  the South Umpqua River at Tiller.
* At  4:30 AM Sunday the stage was 16.3 feet. 
* Flood Stage is 18.0 feet. 
* Forecast...The river will crest below Flood Stage at 17.6 feet late
  this morning.
* Flood History...This crest compares to a previous crest of 18.1 feet
  on Dec 21 2014.

&&

LAT...LON 4297 12331 4293 12334 4290 12291 4303 12279 4295 12298 

$$
595 
WGUS86 KMFR 131915
FLSMFR
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEDFORD OR
1114 AM PST SUN DEC 13 2015

...The Flood Warning is cancelled for the following rivers in 
   Oregon...

  Deer Creek at Roseburg affecting Douglas County...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded areas or roads. The water may be too 
deep or there may be unseen damage to the roadway. 

For the latest river stages and forecasts, visit our web page at
www.weather.gov/medford or listen to noaa weather radio.

&&

ORC019-131944-
/O.CAN.KMFR.FL.W.0013.000000T0000Z-151214T1052Z/
/DEEO3.2.ER.151213T0919Z.151213T1230Z.151213T1719Z.NR/
1114 AM PST SUN DEC 13 2015

The Flood Warning is cancelled for
  the Deer Creek at Roseburg.
* At 10:00 AM Sunday the stage was 9.7 feet. 
* Flood Stage is 10.0 feet. 
* Fell below Flood Stage at  9:19 AM Sunday.
* Forecast...The river will continue to fall to 8.1 feet by early 
  tomorrow.
* Impact...At 10.0 feet...Low-lying agricultural flooding is 
  occurring. Residential flooding begins at this point.
* Flood History...This crest compares to a previous crest of 10.4 feet
  on Dec 2 2012.

&&

LAT...LON 4320 12324 4321 12317 4322 12325 4322 12334 4321 12334     

$$

stockton

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this river flood warning went out at Dec 12, 9:59 PM PST, 3 hours 54 minutes earlier.

Area forecast discussion, Dec 12, 9:59 PM PST, 3 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
959 PM PST SAT DEC 12 2015

.DISCUSSION...A MAJOR STORM WILL CONTINUE TO IMPACT SOUTHERN
OREGON AND NORTHERN CALIFORNIA THROUGH SUNDAY BUT JUST A VERY
MINOR ADJUSTMENT TO THE FORECAST THIS EVENING TO INCREASE RIDGE
TOP MAXIMUM TEMPERATURES ON SUNDAY. MAXIMUMS ON RIDGES AND IN SOME
VALLEYS ARE EXPECTED TO OCCUR IN THE MORNING WITH COOLING DURING
THE DAY. THE STRONGEST WINDS AND HEAVIEST PRECIPITATION WILL OCCUR
THROUGH SUNDAY MORNING WITH THE EXCEPTION THAT MODERATE
PRECIPITATION WILL LINGER INTO THE AFTERNOON IN MODOC COUNTY.
SNOW LEVELS ARE AT A PEAK AND WILL BE AROUND 5000 FEET OVERNIGHT
THEN A COLD FRONT WILL SEND SNOW LEVELS ABRUPTLY LOWER DURING
SUNDAY...DOWN TO AROUND 1500 TO 2000 FEET WHILE PRECIPITATION
TAPERS TO LIGHT INTENSITY. THERE MAY BE UP TO A COUPLE OF INCHES
OF SNOW AT THAT ELEVATION WITH HIGHER AMOUNTS ON WEST AND
NORTHWEST FACING SLOPES OF THE FOOTHILLS AND MOUNTAINS.
THE OTHER MAJOR SHORT TERM CONCERN IS RIVER FLOODING WITH THE
POTENTIAL FOR FLASH FLOODING AT BURN SCARS...PLEASE SEE THE
LATEST PRODUCTS /PDXFFAMFR AND PDXFLSMFR/ FOR DETAILS.

A COUPLE OF SHORTWAVE TROUGHS IN A COLD NORTHERLY POST-FRONTAL
AIR MASS WILL PROVIDE ADDITIONAL LIGHT SNOW TO LOW
ELEVATIONS...DOWN TO AROUND 1000 TO 1500 FEET SUNDAY NIGHT
THROUGH MONDAY. A FEW FLURRIES WILL LINGER MONDAY NIGHT THEN WEAK
HIGH PRESSURE WILL PROVIDE A BREAK IN THE WEATHER TUESDAY INTO
EARLY WEDNESDAY. THE 00Z GFS IS CONSISTENT THAT A MODERATELY
STRONG FRONT IN A WESTERLY FLOW IS EXPECTED TO BRING THE NEXT
BATCH OF PRECIPITATION LATE WEDNESDAY INTO THURSDAY. THERE IS A
HIGH AMOUNT OF UNCERTAINTY LATE IN THE WEEK WITH THE ECMWF WEAKER
THAN THE GFS WITH ANOTHER POTENTIALLY WET STORM FRIDAY INTO
SATURDAY.

&&

.AVIATION...FOR THE 13/00Z TAF CYCLE... MODERATE TO HEAVY RAIN WILL
CONTINUE ACROSS THE WEST SIDE TO THE CASCADES DURING THE AFTERNOON
AND ACROSS THE AREA BY THIS EVENING....WITH HEAVY SNOW AND
BLOWING SNOW ALREADY EAST OF THE CASCADES. THIS WILL PRODUCE MOUNTAIN
OBSCURATIONS WITH A MIX OF IFR AND MVFR CONDITIONS. THIS WILL
CONTINUE OVERNIGHT THROUGH AT LEAST TOMORROW MORNING. -SVEN

&&

.MARINE...UPDATED 830 PM PST SATURDAY 12 DEC 2015...STRONG
SOUTHERLY WINDS WILL VEER TO WESTERLY THIS EVENING THEN NORTHWEST
WINDS WILL INCREASE ON SUNDAY AND PERSIST INTO MONDAY NIGHT. VERY
STEEP SEAS ARE LIKELY THROUGH SUNDAY NIGHT. SEAS WILL LIKELY
REMAIN STEEP BUT GRADUALLY DIMINISH MONDAY THROUGH TUESDAY.
ANOTHER FRONT ARRIVES LATE WEDNESDAY INTO THURSDAY MORNING.
-SVEN/DW

&&

.PREV DISCUSSION... /ISSUED 442 PM PST SAT DEC 12 2015/

DISCUSSION...A MAJOR STORM WILL IMPACT MANY LOCATIONS THROUGH SUNDAY
NIGHT. THIS STORM WILL BRING SEVERAL WEATHER HAZARDS FOR MOST, IF
NOT THE ENTIRE FORECAST AREA. HEAVY RAIN WITH FLOODING. HEAVY SNOW
FOR THE MOUNTAINS AND HIGHER ELEVATIONS EAST OF THE CASCADES AND
NORTHERN CAL ARE GOING TO HAVE A MAJOR IMPACT THROUGH TONIGHT. A
STRONG WARM FRONT WILL PUSH WEST OF THE CASCADES LATE THIS
AFTERNOON, THEN EAST OF THE CASCADES THIS EVENING. THIS WILL RESULT
IN SNOW LEVELS BRIEFLY INCREASING BETWEEN 6000-7000 FEET FOR ABOUT 6
HOURS THIS EVENING, THEN THEY ARE EXPECTED TO LOWER AGAIN OVERNIGHT
TONIGHT. ALLOWING SNOW TO BRIEFLY CHANGE TO RAIN...EXCEPT AT THE
HIGHEST ELEVATIONS. MEANWHILE, AN UPPER TROUGH OFFSHORE WILL DIG AND
ENERGIZE A COLD FRONT THAT WILL MOVE ONSHORE BY SUNDAY MORNING. THIS
FRONT WILL HAVE A GOOD SUBTROPICAL MOISTURE FEED...AND WILL RESULT
IN A PERIOD OF INTENSE RAINFALL ALONG THE COAST AND INLAND...BUT
ESPECIALLY IN THE CURRY COAST RANGE WHERE OROGRAPHIC LIFT WILL
ENHANCE RAIN RATES. RAIN RATES EXCEEDING 0.50"/HR ARE LIKELY IN MANY
AREAS AND NUMEROUS FLOOD PRODUCTS ARE OUT AT FFAMFR. GUIDANCE
INDICATES THIS WILL BE A TOP 5 PERCENT 2-DAY RAIN EVENT FOR THE
AREA. THERE IS ALSO A FLASH FLOOD THREAT FOR BURN SCAR AREAS IN
PORTIONS OF DOUGLAS COUNTY WHERE THE STOUTS CREEK WILDFIRE OCCURRED
AS WELL AS IN WESTERN SISKIYOU COUNTY WHERE THE HAPPY CAMP AND JULY
WILDFIRES OCCURRED. MEANWHILE STRONG WINDS ALOFT ARE EXPECTED AHEAD
OF AND ALONG THE FRONT TONIGHT INTO SUNDAY MORNING AND ARE EXPECTED
TO PEAK OUT BETWEEN 70-80 KT EARLY SUNDAY MORNING. ALSO THE GRADIENT
BETWEEN RDD AND MFR WILL PEAK AT ABOUT 8-10 MB RESULTING IN STRONG
WINDS IN THE SHASTA VALLEY. ALSO STRONG WINDS ARE LIKELY NEAR SUMMER
LAKE. THE COMBINATION OF WIND AND SNOW COULD RESULT IN NEAR BLIZZARD
CONDITIONS UP AROUND CRATER LAKE NATIONAL PARK AND MOUNT ASHLAND.
THEREFORE IT'S STRONGLY RECOMMENDED YOU DO NOT TRAVEL IN THESE AREAS.

ON SUNDAY MUCH COLDER AIR WILL MOVE IN FROM NORTH TO SOUTH WEST OF
THE CASCADES. A LOOK AT MODEL SOUNDINGS SUGGEST THERE IS THE
POTENTIAL FOR CONDITIONS TO GO ISOTHERMAL AROUND 0C AROUND 15Z
(7AM PST) SUNDAY MORNING WHICH COULD RESULT IN RAIN CHANGING OVER
TO SNOW RATHER QUICKLY DURING THE MORNING HOURS SUNDAY RESULTING
IN SNOW ACCUMULATIONS ON THE PASSES ALONG I-5 BETWEEN GRANTS PASS
AND ROSEBURG, NOT TO MENTION SISKIYOU SUMMIT. SNOW LEVELS WILL
REMAIN LOW THROUGH MONDAY, AND ADDITIONAL DISTURBANCES WILL BRING
PRECIPITATION, ALL OF WHICH COULD FALL AS SNOW AT THE VALLEY
FLOORS ABOVE 1000 FEET. THIS WILL BE ESPECIALLY TRUE AT NIGHT AND
WHEN PRECIPITATION RATES ARE HIGH (HEAVY PRECIP CAN DRAG SNOW
LEVELS LOWER). BECAUSE OF THIS, HAVE ISSUED WINTER STORM WARNING
AND WINTER WEATHER ADVISORIES FOR WEST OF THE CASCADES FOR LATER
SUNDAY MORNING THROUGH MONDAY MORNING. NOT ALL VALLEY LOCATIONS
WILL NECESSARILY HAVE ANY SNOW ACCUMULATIONS, BUT ALL THOSE IN THE
ADVISORY COULD. SEE WSWMFR FOR MORE DETAILS.

COLD AIR ALOFT WILL MOVE IN SUNDAY NIGHT THROUGH MONDAY KEEPING POST-
FRONTAL SHOWERS GOING. THIS WILL ALSO RENEW A LIGHTNING/SMALL HAIL
THREAT OVER THE COASTAL WATERS AND ALONG THE IMMEDIATE COAST. SNOW
LEVELS WILL DROP DOWN NEAR THE VALLEY FLOORS WEST OF THE CASCADES BY
MONDAY MORNING AND WITH LEFTOVER SNOW SHOWERS IN THE AREA. MOST OF
THE PRECIPITATION DURING THE TIME IS EXPECTED TO BE CONFINED TO THE
CASCADES WEST. THE EASTSIDE AND NORTHERN CAL WILL SEE LIGHT QPF
AMOUNTS. -PETRUCELLI

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER WEATHER ADVISORY UNTIL 10 PM PST THIS EVENING FOR
     ORZ029>031.
     WINTER WEATHER ADVISORY FROM 4 AM SUNDAY TO 4 AM PST MONDAY FOR
     ORZ030.
     WINTER STORM WARNING UNTIL 4 AM PST MONDAY FOR ORZ030.
     HIGH WIND WARNING UNTIL 10 AM PST SUNDAY FOR ORZ031.
     WINTER WEATHER ADVISORY FROM 4 AM SUNDAY TO 4 AM PST MONDAY FOR
     ORZ031.
     WINTER STORM WARNING UNTIL 4 AM PST MONDAY FOR ORZ031.
     FLOOD WATCH THROUGH SUNDAY EVENING FOR ORZ024-026.
     WINTER WEATHER ADVISORY FROM 4 AM SUNDAY TO 10 AM PST MONDAY FOR
     ORZ024.
     WINTER STORM WARNING FROM 4 AM SUNDAY TO 10 AM PST MONDAY FOR
     ORZ024.
     WINTER WEATHER ADVISORY FROM 4 AM SUNDAY TO 10 AM PST MONDAY FOR
     ORZ025.
     FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR ORZ023.
     WINTER STORM WARNING FROM 4 AM SUNDAY TO 10 AM PST MONDAY FOR
     ORZ025.
     FLOOD WATCH THROUGH SUNDAY EVENING FOR ORZ021-022.
     WINTER WEATHER ADVISORY FROM 4 AM SUNDAY TO 4 AM PST MONDAY FOR
     ORZ029.
     WINTER WEATHER ADVISORY FROM 4 AM SUNDAY TO 10 AM PST MONDAY FOR
     ORZ026.
     WINTER STORM WARNING FROM 4 AM SUNDAY TO 10 AM PST MONDAY FOR
     ORZ026.
     WINTER WEATHER ADVISORY FROM 4 AM SUNDAY TO 10 AM PST MONDAY FOR
     ORZ023.
     WINTER STORM WARNING FROM 4 AM SUNDAY TO 10 AM PST MONDAY FOR
     ORZ023.
     WINTER STORM WARNING UNTIL 10 PM PST SUNDAY FOR ORZ027-028.
     WINTER STORM WARNING UNTIL 4 AM PST MONDAY FOR ORZ029.

CA...WINTER WEATHER ADVISORY FROM 4 AM TO 10 PM PST SUNDAY ABOVE 2000
     FEET FOR FOR CAZ080.
     WINTER WEATHER ADVISORY FROM 4 AM TO 10 PM PST SUNDAY FOR
     CAZ082.
     WINTER STORM WARNING UNTIL 10 PM PST SUNDAY FOR CAZ082.
     FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR CAZ080.
     WINTER STORM WARNING FROM 4 AM TO 10 PM PST SUNDAY ABOVE 3000
     FEET FOR FOR CAZ080.
     HIGH WIND WARNING UNTIL 7 AM PST SUNDAY FOR CAZ081.
     WINTER STORM WARNING FROM 4 AM TO 10 PM PST SUNDAY FOR CAZ081.
     WINTER WEATHER ADVISORY UNTIL 10 PM PST THIS EVENING FOR CAZ083.
     WINTER WEATHER ADVISORY FROM 4 AM TO 10 PM PST SUNDAY FOR
     CAZ084.
     WINTER STORM WARNING UNTIL 10 PM PST SUNDAY ABOVE 5000 FEET FOR
     FOR CAZ083.
     WINTER STORM WARNING FROM 4 AM TO 10 PM PST SUNDAY FOR CAZ085.
     WINTER WEATHER ADVISORY FROM 4 AM TO 10 PM PST SUNDAY FOR
     CAZ083.
     WINTER WEATHER ADVISORY FROM 10 AM TO 10 PM PST SUNDAY FOR
     CAZ085.

PACIFIC COASTAL WATERS...HAZARDOUS SEAS WARNING UNTIL 10 PM PST SUNDAY FOR
     PZZ350-356-370-376.

DW/MAP/SBN

In the hours before

Local storm report, Dec 12, 11:48 PM PST, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1148 PM PST SAT DEC 12 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 PM     HEAVY RAIN       2 ENE MURPHY            42.36N 123.29W
12/12/2015  M1.12 INCH       JOSEPHINE          OR   TRAINED SPOTTER

            OBSERVER LOCATION GRANTS PASS.

&&

NWS MEDFORD OR
IRIS SYSTEM
Local storm report, Dec 13, 12:19 AM PST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1219 AM PST SUN DEC 13 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 AM     HEAVY RAIN       2 SSE COOS BAY          43.36N 124.22W
12/13/2015  M2.57 INCH       COOS               OR   TRAINED SPOTTER

            OBSERVER LOCATION SOUTH OF COOS BAY.

&&

NWS MEDFORD OR
IRIS SYSTEM
Local storm report, Dec 13, 12:43 AM PST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1243 AM PST SUN DEC 13 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     HEAVY RAIN       1 NNE LANGLOIS          42.94N 124.45W
12/13/2015  M2.67 INCH       CURRY              OR   TRAINED SPOTTER

            SPOTTER REPORTS 2.67 INCHES OF RAIN OVER THE
            PAST 12 HOURS AND 3.24 INCHES OVER THE PAST
            24 HOURS. OBSERVER LOCATION 0.5 N OF
            LANGLOIS.

&&

BS
Local storm report, Dec 13, 12:44 AM PST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1244 AM PST SUN DEC 13 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     HEAVY RAIN       1 ENE BROOKINGS         42.06N 124.28W
12/13/2015  E5.85 INCH       CURRY              OR   TRAINED SPOTTER

            24 HOUR TOTAL ENDING AT MIDNIGHT. STILL
            RAINING IN AREA. NO FLOODING REPORTED.
            OBSERVER LOCATION IN TOWN NEAR SCHOOL
            COMPLEX.

&&

BS
Local storm report, Dec 13, 1:27 AM PST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
127 AM PST SUN DEC 13 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 AM     FLOOD            GRANTS PASS             42.44N 123.32W
12/13/2015                   JOSEPHINE          OR   LAW ENFORCEMENT

            COUNTY DISPATCH REPORTS WATER UP TO WHEELS
            ON CARS IS PONDING ON THE ROADS, BUT NOT
            ENTERING HOMES OR BUSINESSES AT THIS TIME.

&&

BS
Local storm report, Dec 13, 1:45 AM PST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
145 AM PST SUN DEC 13 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0142 AM     FLOOD            SHADY COVE              42.61N 122.81W
12/13/2015                   JACKSON            OR   LAW ENFORCEMENT

            COUNTY DISPATCH REPORTS A FLOOD ENTERING A
            HOME CURRENTLY ONGOING.

&&

BS

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 12, 11:36 PM PSTAreal Flood WarningMFRCoos, Curry, Josephine12 hr
Dec 13, 1:15 AM PSTAreal Flood AdvisoryMFRJosephine4 hr
Dec 13, 1:45 AM PSTAreal Flood AdvisoryMFRJackson4 hr
Dec 13, 2:30 AM PSTRiver Flood WarningMFRDouglas14 hr
Dec 13, 3:14 AM PSTHigh Surf AdvisoryMFRCoos, Curry, Douglas19 hr
Dec 13, 3:16 AM PSTAreal Flood AdvisoryMFRDouglas3 hr
Dec 13, 5:18 AM PSTRiver Flood WatchMFRJackson7 hr
Dec 13, 5:18 AM PSTRiver Flood WatchMFRCurry, Jackson, Josephine7 hr
Dec 13, 7:18 AM PSTAreal Flood WarningMFRJackson3 hr
Dec 13, 8:52 AM PSTRiver Flood WarningMFRDouglas21 hr

Nearby

River Flood Warnings in Oregon, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.